MAUDE Adverse Event Report: CORDIS US. CORP SMART RADIANZ; STENT, SUPERFICIAL FEMORAL ARTERY

CORDIS US. CORP SMART RADIANZ; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number SR10060L
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the tip of a 10mm x 60mm smart radianz self-expanding stent (ses) delivery system was frayed, and a vassallo 18 floppy guidewire could not be inserted.An unknown device was used as a replacement and the procedure was completed.There were no reported injuries to the patient.Additional information was requested but was not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the tip of a 10mm x 60mm smart radianz self-expanding stent (ses) delivery system was frayed, and a vassallo 18 floppy guidewire could not be inserted.An unknown device was used as a replacement and the procedure was completed.There were no reported injuries to the patient.Additional information was requested but was not provided.The device was returned for evaluation.A non-sterile "smart radianz 10x60 150cm" was received for analysis in a plastic bag.The device was unpacked to perform the product evaluation.Upon inspection, the following conditions were noted: the distal tip was frayed, while the stent and clip were correctly mounted in the manufacturing position.No additional damage or notable abnormalities were observed aside from the frayed distal tip.Further examination of the distal tip using a vision system confirmed its frayed condition.The unit also exhibited scratch marks, elongations, and fatigue lines¿types of damage typically resulting from contact with an unknown sharp object that caused mechanical stress.It is assumed that the distal tip was subjected to a force exceeding the material¿s yield strength prior to fraying.The same mechanical interaction likely contributed to the observed damage and the frayed condition of the device.Based on the available information and the evaluation of the returned device, the ¿catheter tip frayed/split/torn¿ was tip observed on the stent delivery system.Visual inspection and vision system analysis confirmed the presence of fraying, scratch marks, elongations, and fatigue lines localized at the distal tip.These characteristics are typical of damage resulting from contact with a sharp object or the application of force beyond the material's yield strength.The stent and clip remained properly mounted in their correct positions, and no other damage or abnormalities were found on the device.This suggests the condition likely occurred during preparation and or clinical use, potentially from interaction with another instrument or anatomical structure.Due to the absence of additional procedural details, the exact source of the mechanical stress could not be definitively identified.However, based on the type and location of the damage, it is most probable that the fraying was caused by unintended contact with a sharp object or excessive force applied during handling or insertion.According to the instructions for use, which is not intended as a mitigation of risk, ¿preparation of stent delivery system: a.Open the outer box to reveal the pouch containing the stent and delivery system.B.Check the temperature exposure indicator on the pouch to confirm that the black dotted pattern with a grey background is clearly visible.See warnings in section vi.C.After careful inspection of the pouch to look for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.D.Flush the delivery system with heparinized saline to expel air: attach a 3cc syringe filled with a heparinized saline to the luer hub.Apply positive pressure to the syringe until fluid weeps from the guidewire exit port.While covering the guidewire exit port with thumb and forefinger, apply positive pressure until saline weeps from the catheter tip and the space between the tip and the outer sheath.E.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.¿ the available information and product analysis do not indicate a design or manufacturing-related cause for the reported event.As a result, no corrective or preventive actions are warranted at this time.

Brand Name
SMART RADIANZ
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22344616
Report Number9616099-2025-01027
Device Sequence Number4825781
Product Code NIP
UDI-Device Identifier20705032082676
UDI-Public(01)20705032082676(17)260531(10)18334985
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2026
Device Catalogue NumberSR10060L
Device Lot Number18334985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DEVICE; VASSALLO 18 FLOPPY
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian